Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Massive heartburn
Jun 30, 2006

I am 32 year old male HIV positive for 7 years and have persistent and sometimes severe heartburn. I find that when it occurs there is a burning in my oesophagus as well as pain around my general heart area and dizziness and lightheadedness. I am on Sustiva and Truvada (just started) - could these drugs be causing it ie either the heartburn or heart problems?

I also have mild cerebral palsy - which my GP says couls be adding to the oesophageal reflux and he has referred me to see a cardiologist also. Is this necessary (I am not rich) or could I just change my drug regimen - ie are there any associated heart problems associated with Sustiva / Truvada and if so what would I change to?

Thanking yyou in advance Dr Henry

Peter

Response from Dr. Henry

Have you been checked for H pyloi infection of the stomach ( a frequent cause of heartburn and treatable). Strong anti-acid drugs such as H2-blcokers or proton pump inhibitors can be used with your HIV regimen. Although one of your current HIV meds could be contributing (such as the tenofovir in the Truvada) I am not confident that switching meds would necessarily clearly improve the heart burn (other drugs have their own problems). For severe heartburn often an endoscopy would be done to look at the esophagus to make the most precise diagnosis possible (so treatment can be optimized). Those procedures are the standard of care for severe heartburn so are usually covered by insurance. KH



Previous
KS Advice Follow Up
Next
Side effects of the KALETRA / TRIVIZIR combination

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement